Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 53, NWS Melbourne, FL

June 14, 1994Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 14, 1994, 5:28 PM EDT for Orange County, Florida. It was in force for 32 min.

The area

The counties it named.

The facts

Issued
Jun 14, 1994, 5:28 PM EDT (21:28 UTC)
Expired
Jun 14, 1994, 6:00 PM EDT
In force
32 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Orange County, FL

The radar

The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1994-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2034 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1994-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2034 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS01 KMLB 142129 RRA
SVRMLB
FLC095-142200-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
528 PM EDT TUE JUN 14 1994
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  600 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN CENTRAL FLORIDA
 
   ...WESTERN ORANGE COUNTY
 
AT 525 PM A SEVERE THUNDERSTORM WAS BETWEEN APOPKA AND ORLANDO MOVING
WEST AT 5 TO 10 MPH. THIS STORM WILL MOVE ACROSS APOPKA AND OCOEE
DURING THE NEXT HALF HOUR.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:30 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 14, 2:30 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT TUE JUN 14 1994

WITH PLENTIFUL LO LVL MSTR AND STG SFC HEATING RMNDR OF AFTN...XPCT
SCT TRW TO FIRE ALNG LAKE/SEA BRZ BDRYS AND LAST WELL INTO
EVNG...ESPECIALLY ACRS INTERIOR. ATTM...S/B EVIDENT ALNG CST NR
DAB...BUT STRETCHES INLND TO ERN LAKE OKEE TO THE S.

NGM GRIDDED DATA REVEAL DVLPMNT OF WK LO LVL TROF ACRS GA-NRN FL
WED-THU WITHIN WEAKNESS OF THE RDG. INCRG SFC MSTR CNVRGC ASSOCIATED
WITH THIS AREA MAY LEAD TO INCRD TRW CVRG LTR PDS. STILL UNCERTAIN
ATTM AS TO AMNT OF ENHANCEMENT...SO WL CONT WITH PREVIOUS TREND OF
SLGT INCR OF POPS...ESPECIALLY VOL CNTY...BUT WL STAY WITHIN CHC CAT.

WL FLW CLOSE TO FWC POP GUID WHICH IS A BIT WETTER THAN FPC. LTL CHG
INDICATED IN TMP FCST THRU PD AND WL FLW PERSISTANCE.

@1...VOLUSIA
@2...LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE
@3...BREVARD INDIAN RIVER MARTIN ST LUCIE

MCO 74/93/73/93 3424
DAB 73/90/72/90 2425
MLB 75/90/74/90 2424

.MLB...NONE

SMS/65

In the hours before

Special weather statement, Jun 14, 5:04 PM EDT, 24 minutes before
FLZ041-044>047-053-054-058-059-064-501-142205-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
504 PM EDT TUE JUN 14 1994

...THUNDERSTORMS INCREASING FROM ASTOR PARK TO ORLANDO AND LAKE
KISSIMMEE...

AT 500 PM SCATTERED THUNDERSTORMS WERE ALONG THE SEA BREEZE FRONT
FROM ASTOR PARK TO CASSIA...APOPKA...ORLANDO...EAST OF LAKE
TOHO...AND SOUTH OF LAKE KISSIMMEE. THESE STORMS WERE PRODUCING
VERY HEAVY RAIN AND FREQUENT LIGHTNING. THE ACTIVITY WAS MOVING WEST
AT 10 MPH AND WILL EXTEND FROM THE OCALA NATIONAL FOREST TO LAKE
APOPKA...DISNEY...KISSIMMEE...AND AROUND LAKE KISSIMMEE BY 7 PM.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

ELSEWHERE AN ISOLATED THUNDERSTORM HAD DEVELOPED BETWEEN BASINGER
AND FT DRUM. SKIES WERE PARTLY CLOUDY OVER THE REMAINDER OF THE
REGION.

RES

WWUS45KTOP-
Special weather statement, Jun 14, 5:06 PM EDT, 22 minutes before
FLZ041-044>047-053-054-058-059-064-501-142205-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
504 PM EDT TUE JUN 14 1994

...THUNDERSTORMS INCREASING FROM ASTOR PARK TO ORLANDO AND LAKE
KISSIMMEE...

AT 500 PM SCATTERED THUNDERSTORMS WERE ALONG THE SEA BREEZE FRONT
FROM ASTOR PARK TO CASSIA...APOPKA...ORLANDO...EAST OF LAKE
TOHO...AND SOUTH OF LAKE KISSIMMEE. THESE STORMS WERE PRODUCING
VERY HEAVY RAIN AND FREQUENT LIGHTNING. THE ACTIVITY WAS MOVING WEST
AT 10 MPH AND WILL EXTEND FROM THE OCALA NATIONAL FOREST TO LAKE
APOPKA...DISNEY...KISSIMMEE...AND AROUND LAKE KISSIMMEE BY 7 PM.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

ELSEWHERE AN ISOLATED THUNDERSTORM HAD DEVELOPED BETWEEN BASINGER
AND FT DRUM. SKIES WERE PARTLY CLOUDY OVER THE REMAINDER OF THE
REGION.

RES


Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.